MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.However, a photo of the suspect medical device was provided.An evaluation using the image was completed.Upon visual evaluation of the image provided in the complaint, some gel was observed on the shell of the implant.However, no rupture site was observed; therefore, the reported issue cannot be confirmed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Reason for device explant and/or reoperation: n/a mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 335cc mentor memorygel xtra breast implant prosthesis ruptured during a primary breast augmentation surgery.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No adverse events or patient consequences were reported.
 
Additional Manufacturer Narrative
On august 03, 2025, mentor was notified that the event occurred pre-operatively.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 02, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device determined that the breast implant was found to have a tear on the anterior view, measuring approximately 1.6 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the anterior view, measuring approximately 0.2 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 03, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22446817
Report Number1645337-2025-07511
Device Sequence Number8315840
Product Code FTR
UDI-Device Identifier00081317025245
UDI-Public00081317025245
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHPX335
Device Lot Number9988698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/03/2025
10/03/2025
11/02/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/19/2025
10/22/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown